Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Having painful UTI and taking nitrofurantoin. Intense pain in abdomen. Is it the right medication?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
hi I have a painful uti and have been given nitrofurantoin but I have been feeling intense pain In my left side of my abdomen and was wondering if I could have a kidney infection and is this medicine suitable
Posted Sat, 19 Oct 2013 in Abdominal Pain
Answered by Dr. Rhea Chanda 49 minutes later
Brief Answer:
Acute UTI causes pain

Detailed Answer:
Hello XXXX,

Thanks for your query.

An extreme case of UTI can cause pain as well as renal stones. Your urine culture will have shown sensitivity to nitrofurantoin. Hence the drug has been prescribed to you. If so, then it will help clear any infection. Drink plenty of fluids. At least 3-4 lit of water a day. If a culture hasn't been done, I suggest doing it.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor